Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: 5HTP with Elavil still in my system? John1022

Posted by DSCH on October 5, 2003, at 0:24:57

In reply to 5HTP with Elavil still in my system?, posted by John1022 on October 4, 2003, at 22:55:58

> I have had very bad effects from all of the anti-depressants I have tried. 5HTP seems to be a wonder drug for me. It really seems to balance my seretonin and lets me fall asleep without a benzo (Lorazapam)
>
> I have quit taking Elavil, but it is still in my system and probably will be for the next couple of weeks. Is it safe to start 5HTP yet, or should I wait until the Elavil clears out of my system?
>
> Is it safe to take 5HTP with Lorazapam in my system also?
>
> Thanks

According to p. 211, Appendix A of "The Natural Pharmacist: Drug-Herb-Vitamin Interactions Bible", 5-HTP has the following interactions:

Levodopa
Levodopa/Carbidopa
MAOIs
SSRIs
Tramadol
Tricyclics
Zolpidem

All of these are "negative" and "possibly significant interactions" (two on a scale of one to four, one being the strongest).

So it's probably best to wait until the Elavil (the tricyclic, amitriptyline) clears out.

It's probably safe to take with the lorazepam (a BZD agonist) if you feel a need for that.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:DSCH thread:265634
URL: http://www.dr-bob.org/babble/20031004/msgs/265647.html